Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
137 Doctors are Online

Will taking lower dosage of tacrolimus post liver transplant cause any problems?

DOCTOR OF THE MONTH - Feb 2016
Feb 2016
User rating for this question
Very Good
Answered by

General Surgeon
Practicing since : 1984
Answered : 12865 Questions
Question
I had a liver transplant 16 months ago and perfectly well. Am on tacrolimus 3mg per day alternating with 2 mg. per day but I am in South Africa and for the last 5 days have only enough to take 1mg. per day until getting home. I suspect nothing will happen but want to check. Can't get a hold of my clinic because of the time change. Thx. XXXX
Posted Sun, 26 Jan 2014 in Cancer
 
 
Answered by Dr. T Chandrakant 2 hours later
Brief Answer: Consult your clinic or see availability in SA Detailed Answer: Hi. Thanks for writing in with your query. As you must be knowing, tacrolimus is needed to avoid rejection of liver transplant. You can not really take any chances and have to consult your clinic to get the best answer. What I can tell you is to have to carry on this medicine on the prescribed doses. Time change can not be a big problem and should be tackled. If you have a prescription just try to see if it can be made available in South Africa. Hope this answers your question, please feel free to write back if you have any doubts. Wishing you good health. Regards
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Drug/Medication
Medical Topics

The user accepted the expert's answer

Ask an Oncologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor